Alert archive / Georgia / Frost Advisories in 2009
Frost Advisory 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Mar 4, 2009, 1:32 PM CST for 13 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 5, 2009, 2:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 1:32 PM CST (19:32 UTC)
- In effect from
- Mar 5, 2009, 2:00 AM CST
- Expired
- Mar 5, 2009, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 44 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Mar 4, 12:38 PM CST, 54 minutes earlier.
Area forecast discussion, Mar 4, 12:38 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EST WED MAR 4 2009
.SYNOPSIS...18 UTC SURFACE ANALYSIS SHOWS THE AREA OF HIGH PRESSURE
BEGINNING TO MOVE EAST INTO THE WESTERN ATLANTIC AS SURFACE WINDS
BEGIN TO VEER TO INCLUDE A SOUTHERLY COMPONENT ACROSS OUR REGION.
THIS MARKS THE BEGINNING OF THE WARMING TREND THAT WILL CONTINUE
WELL INTO THE WEEKEND. VAPOR IMAGERY AND 18 UTC RUC ANALYSIS SHOWS A
LARGE MID LEVEL RIDGE SPREADING EASTWARD AND IS NOW ALIGNED ACROSS
THE CENTRAL U.S. THIS RIDGE WILL MOVE TO A STATIONARY POSITION JUST
OFF THE FLORIDA EAST COAST AND KEEP OUR WEATHER WARM AND DRY INTO
NEXT WEEK.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT).
RELATIVELY LITTLE TO DISCUSS FOR THIS SHORT TERM PORTION OF THE
FORECAST WITH NO SENSIBLE WEATHER EXPECTED. THE PRIMARY FOCUS WILL
BE THE MIN TEMP FORECAST FOR TONIGHT AND THE POTENTIAL FOR FROST.
SURFACE DATA SHOW INCREASING MOISTURE ACROSS THE NORTHEAST FLORIDA
COAST IN THE LOW LEVEL EASTWARD FLOW. AS THIS LOW LEVEL MOISTURE
SPREADS EASTWARD...IT IS EXPECTED TO HAVE SOME IMPACT ON
TEMPERATURES FOR TONIGHT. AS THE COOLER AIRMASS HAS ALSO HAD TIME TO
BE MODIFIED...RESULTANT MIN TEMPS TONIGHT SHOULD BE A FEW DEGREES
WARMER THAN THOSE SEEN THIS MORNING. EVEN WITH A WARMUP OF A FEW
DEGREES...AREAS OF FROST CAN BE EXPECTED WITH TEMPERATURES IN THE
LOW TO MID 30S ACROSS A LARGE PORTION OF THE INTERIOR. WHILE A FEW
INLAND LOCATIONS...ESPECIALLY ALONG AND NORTH OF U.S. HIGHWAY 82 IN
GEORGIA...MAY SEE MINIMUM TEMPERATURES REACH THE FREEZING
MARK...OVERALL DURATION OF ANY FREEZING TEMPERATURES SHOULD BE LESS
THAN 2 HOURS. THUS...WILL BE ISSUING A FROST ADVISORY DUE TO THE
POTENTIAL FOR WIDESPREAD FROST AND TEMPERATURES IN THE LOW TO MID
30S OVER THE INLAND AREAS. COASTAL AREAS SHOULD STAY IN THE UPPER
30S OR WARMER.
TEMPERATURES CONTINUE TO WARM INTO THURSDAY AND ON INTO THE WEEKEND.
WITH TEMPERATURES WARMING A FEW DEGREES EACH DAY...WE SHOULD SEE MID
AND UPPER 70S BY FRIDAY WITH MIN TEMPERATURES APPROACHING 50 BY
SATURDAY MORNING. POPS WILL BE SET AT ZERO FOR THE SHORT TERM
PERIOD.
.LONG TERM (SATURDAY THROUGH WEDNESDAY).
MODELS BEGIN EXTENDED PERIOD CONSISTENT WITH TROFFING OVER WRN CONUS
AND DEEP LAYER SUBTROPICAL RIDGE BUILDING OVER SOUTHEAST U.S.
THEN...SOME DIVERGENCE. SEVERAL SHORTWAVES MOVING OVER THE NORTHERN
CONUS WILL PUSH A SURFACE FRONT SEWD OVER THE WEEKEND. HOWEVER...THE
GFS AND ENSEMBLE MEAN CONTINUE TO PROTECT OUR REGION WITH DEEP LAYER
RIDGING KEEPING AIRMASS DRY AND WARM WITH ABOVE CLIMO TEMPS. THEN
THE FRONT WILL LIMP INTO OUR FORECAST AREA FROM THE NORTHWEST MONDAY
AND LINGER W-E ACROSS CWA ON TUESDAY BUT WITH ALMOST NO PUNCH. SO AT
LEAST UNTIL THEN...EXPECT ONSHORE FLOW AND GOOD CHANCES OF LATE
NIGHT-EARLY MORNING FOG. ECMWF MUCH WEAKER WITH FRONT...WITH DRIER
AIRMASS OVER CWA. BELOW 20 PCT POPS THRU EXTENDED PERIOD. WITH CWA
REMAINING IN WARM SECTOR...TEMPS WILL REMAIN WELL ABOVE CLIMO (AVG
46/71) THRU THE PERIOD...EXPECT MINS IN THE MID 50S AND MAX TEMPS IN
THE MID TO UPPER 70S EACH AFTN.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGHOUT NEXT 24 HRS WITH
WINDS REMAINING UNDER 10 KT. CIRRUS CLOUDS WILL EXIT SE OF THE AREA
EARLY IN THE TAF PERIOD. MODELS ARE INDICATING SOME LOWER LEVEL
CLOUDINESS WORKING IN OFF THE GULF AFTER WINDS VEER TO SELY THU
MORNING. WE BRING IN SCATTERED SC AFTER 10Z WITH GRADUALLY LIFTING
BASES THROUGH THE MORNING HOURS.
&&
.MARINE...WINDS AND SEAS OVER THE COASTAL WATERS SHOULD REMAIN BELOW
HEADLINE CRITERIA. HOWEVER...A NOCTURNAL SURGE IN WINDS IS EXPECTED
AGAIN TONIGHT AFTER MIDNIGHT. WINDS SHOULD INCREASE TO AROUND 15
KNOTS...IF NOT BRIEFLY HIGHER...AND SEAS SHOULD BUILD TO 4 TO 5 FEET
WELL OFFSHORE BEFORE DECREASING BY MID MORNING.
&&
.FIRE WEATHER...ONSHORE FLOW OVER THE FLORIDA PANHANDLE TOMORROW MAY
PREVENT RED FLAG CONDITIONS FROM BEING MET. DUE TO SOME UNCERTAINTY
WITH REGARD TO THE STRENGTH OF THE RETURN FLOW...WILL CONTINUE THE
FIRE WEATHER WATCH FROM LEON COUNTY WESTWARD. RED FLAG CONDITIONS
LOOK MORE ASSURED IN THE SUWANNEE RIVER VALLEY...SO WILL GO AHEAD
AND UPGRADE THIS PORTION OF THE WATCH TO A WARNING FOR THURSDAY.
WILL CONTINUE TO MONITOR FORECASTS FOR FRIDAY AS WELL AS IT IS
POSSIBLE RED FLAG CONDITIONS COULD OCCUR BRIEFLY IN THE COUNTIES
BORDERING THE SUWANNEE RIVER.
&&
.HYDROLOGY...NO CHANGE FROM THIS MORNING. ALL FORECASTS ON TRACK.
ONE INTERESTING FEATURE ON THE CHIPOLA RIVER AT MARIANNA (MALF1).
THE HALF FOOT JUMP IN THE LEVELS AT MALF1 ON SATURDAY EVENING 28 FEB
WAS DUE TO LOCAL RUNOFF FROM A NEARBY THUNDERSTORM THAT DROPPED ONE
INCH IN AN HOUR BETWEEN 1PM AND 2PM CST ON SATURDAY AFTERNOON 28 FEB.
THE MALF1 GAGE IS PERFORMING CORRECTLY.
FOR ADDITIONAL INFORMATION SEE:
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 33 72 44 77 48 / 0 0 0 0 0
PANAMA CITY 43 68 51 73 54 / 0 0 0 0 0
DOTHAN 35 71 45 77 48 / 0 0 0 0 0
ALBANY 33 71 42 77 49 / 0 0 0 0 0
VALDOSTA 34 72 43 77 47 / 0 0 0 0 0
CROSS CITY 37 74 42 79 47 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY FROM 2 AM TO 7 AM CST THURSDAY FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FROST ADVISORY FROM 3 AM TO 8 AM EST THURSDAY FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...FROST ADVISORY FROM 3 AM EST /2 AM CST/ TO 8 AM EST /7 AM CST/
THURSDAY FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...
GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
LEON...LIBERTY...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM TO 6 PM EST THURSDAY FOR THE
FOLLOWING ZONES: DIXIE...JEFFERSON...LAFAYETTE...MADISON...
TAYLOR.
GM...NONE.
&&
LONG TERM...BLOCK
AVIATION/FIRE WEATHER...WOOL
HYDROLOGY...LANIER
REST OF DISCUSSION...GODSEYHazardous weather outlook, Mar 4, 3:51 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 451 AM EST WED MAR 4 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-051100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 451 AM EST WED MAR 4 2009 /351 AM CST WED MAR 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... .DAY ONE...TODAY AND TONIGHT... AFTER STARTING OUT NEAR FREEZING THIS MORNING...TEMPERATURES WILL RISE INTO THE 60S THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:10 AM CST | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 25 hr |
| Mar 4, 2:23 PM CST | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 24 hr |
Nearby
Frost Advisories in Georgia, 2009Frost Advisories in Florida, 2009Frost Advisories in Alabama, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.